Jump to content

Photo

Acne Not Getting Better

acne minocycline metrogel retin- a pain terrible worse birth control

4 replies to this topic

#1 enelson96

enelson96

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 1
About Me
  • Joined: 13-March 12

Achievements

     

Posted 06 October 2013 - 10:40 PM

Ok, so here goes my story.

 

I began using Retin- A mid- August because of terrible blackheads I had on my chin. I started using it over my entire face. I had no acne anywhere but the blackheads on my chin, and a few that would pop up every month or so. When I began using Retin- A, I began breaking out terribly on the sides of my face (where I've NEVER gotten zits before). They are deeper ones too. 

I was put on birth control to help with my acne also mid- August. But my acne just keeps getting progressively worse. I keep getting them on the sides of my face, no matter how many times I pop them ( I know it's bad but I am not going to keep big whiteheads on my face). I also take precautions when popping zits. I wash my face, use kleenex, and I have a special tool that pops the zit evenly on all sides.

I was put on minocycline for my acne over 1 week ago, and given metro gel to put on my face every morning. Was also told to continue with the Rein- A nightly. I am taking 100 mg minocycline nightly. 

But, my acne is just getting worse and worse. How long will it take the minocycline, birth control, etc to kick in? And shouldn't the Rein- A be helping my skin by now, and not making it worse?

 

HELP!



#2 dunedain

dunedain

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 323
    Likes: 61
About Me
  • Gender:Female
  • Joined: 11-February 13

Achievements

     

Posted 06 October 2013 - 11:32 PM

You typically need to wait anywhere between 3-6 months for your birth control to kick in - it really depends on the person. Most prescribed oral drugs tend to take a while to show improvement, and might give you an initial breakout, but you've really got to stick with it if you want to see any results. And theoretically yes, Retin-A should help improve your skin, but then again not every topical is for every person. Retin-A usually causes your skin to purge, but if you never really had acne elsewhere, I would say that this is just a bad reaction. Have you asked your doctor to switch topicals for you?


AMCetaphil Oily Skin Cleanser, Cetaphil Moisturising Lotion, Cetaphil DermaControl Oil-Absorbing Lotion (SPF30)
PMCetaphil Oily Skin Cleanser, Clindamycin Phosphate 1%, Dan's 10% AHA, Benzagel 5% Benzoyl Peroxide 
ExtrasDiane 35 (since July 2 2013), Borghese Fango Delicato Mud Mask (2x/week)
My personal log here: http://www.acne.org/...l-gel-log-pics/


#3 IntenseCow

IntenseCow

    Junior Member

  • Members
  • Posts & Likes
    Posts: 43
    Blog Entries: 7
    Likes: 13
About Me
  • Gender:Female
  • Joined: 14-August 13

Posted 07 October 2013 - 03:42 PM

I have always heard that you should give anything prescribed for acne at least 6 weeks-2 months to see any improvement. I would say stick it out for a few weeks to a month and see what it looks like. Talk to your doctor!



#4 bholber

bholber

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 10
About Me
  • Gender:Male
  • Location:California
  • Interests:Basketball, skin care, my dog Baxter, and kind people.
  • Joined: 12-July 13

Posted 07 October 2013 - 07:12 PM

Hi enelson96,

 

According to your post, you're taking an oral antibiotic (minocycline), a topical antibiotic (metrogel), a topical retinoid (Retin-A), and an oral contraceptive (birth control). That's a lot of stuff. Here's my take:

  • As you started breaking out more before the antibiotics, either the BC or Retin-A are the culprits for the extra pimples. From my experience, these can both cause this. The BC affects everyone differently and sometimes the sudden hormonal change can cause breakouts. Likewise, as mentioned above, some people have a "purging" period from retinoid when they start the treatment that almost always goes away. Your best bet: wait it out. Your hormone levels should reach a new equilibrium and your body will adjust, plus the "purge" should stop soon.
  • The oral antibiotics are powerful, but take time to work. Like at least 2 months, before results... The topical antibiotics should help, but my guess is that you were prescribed the metrogel, not as much for the pimples as for the inflammation and redness as this is primarily a rosacea medication. This too takes time to really kick in, so your best bet: wait it out. Give the medications time to work.
  • Take a picture of your face today, with no makeup, in good light. Now, the best thing you can do for your skin is to consistently take all the medication, everyday as instructed for at least 60 days. Then after 60 days, look at the picture and compare your complexion. If it's noticeably better, stay on track with the treatment. If it hasn't improved, you can now show the photo to your doctor who will see the lack of improvement and change your treatment plan for you.
  • I can't stress enough how important it is to never miss a dose of treatment. Missing just one day can set you back a week. Missing two days in a row can set you back a lot longer.

I know this can be a challenging time for you, but I know there's a treatment plan that will work for you and this could be it. Good luck with everything and stick with it!



#5 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,096
    Likes: 439
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 07 October 2013 - 09:45 PM

Ok, so here goes my story.

 

I began using Retin- A mid- August because of terrible blackheads I had on my chin. I started using it over my entire face. I had no acne anywhere but the blackheads on my chin, and a few that would pop up every month or so. When I began using Retin- A, I began breaking out terribly on the sides of my face (where I've NEVER gotten zits before). They are deeper ones too. 

I was put on birth control to help with my acne also mid- August. But my acne just keeps getting progressively worse. I keep getting them on the sides of my face, no matter how many times I pop them ( I know it's bad but I am not going to keep big whiteheads on my face). I also take precautions when popping zits. I wash my face, use kleenex, and I have a special tool that pops the zit evenly on all sides.

I was put on minocycline for my acne over 1 week ago, and given metro gel to put on my face every morning. Was also told to continue with the Rein- A nightly. I am taking 100 mg minocycline nightly. 

But, my acne is just getting worse and worse. How long will it take the minocycline, birth control, etc to kick in? And shouldn't the Rein- A be helping my skin by now, and not making it worse?

 

HELP!

 

 

Please see the link in my signature about birth control, to ensure that the birth control you are on is actually good for acne. Some are great for acne, but many make acne worse, it just depends on what kind you are using.


photo-152109.gif?_r=1345837784?__rand=0.

 

I don't get notified of your response to my post unless you QUOTE my post.

Please only quote a small portion of the post so it doesn't clutter up the thread. 

 

How to Treat Hormonal Acne

Good and Bad Birth Control Pills and Implants for Acne

How to take Spironolactone

List of Doctors Who Prescribe Spironolactone

Topicals for Hormonal Acne

 

HOW I STAY 100% CLEAR:

Spironolactone (anti-androgen drug)

Betaine HCL with each meal

Avoiding silicones and occlusives in skin/hair products

 

 

 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users